Fatal Neuroleptic Malignant Syndrome Associated With QuetiapineSchattner, Ami MD; Kitroser, Ella MD; Cohen, Joel D. MDAmerican Journal of Therapeutics: September/October 2016 - Volume 23 - Issue 5 - p e1209–e1210 doi: 10.1097/MJT.0000000000000274 Case Reports Buy Abstract Author InformationAuthors Article MetricsMetrics Acute psychosis developed in an elderly patient with Parkinson disease and she was admitted and treated with quetiapine (Seroquel). One day later, high fever unexplained by infection appeared associated with restlessness, confusion, convulsion, leukocytosis, and extreme serum creatine kinase levels. She died of neuroleptic malignant syndrome (NMS) despite intensive treatment. Quetiapine is an atypical neuroleptic agent, rarely associated with NMS in the absence of other contributing drugs. Our case strongly establishes quetiapine-induced NMS (Naranjo scale 6) and is also unique in the abrupt onset and severe refractory course. The steep increase in the prescription of quetiapine worldwide mandates better recognition of this severe adverse reaction, which is fortunately rare, to allow immediate drug withdrawal and appropriate treatment. Department of Medicine, Kaplan Medical Center, Rehovot, Israel and Hebrew University Hadassah Medical School, Jerusalem, Israel. Address for correspondence: Professor of Medicine, Hebrew University and Hadassah, Jerusalem, Israel. E-mail: email@example.com The authors have no conflicts of interest to declare. Copyright © 2016 Wolters Kluwer Health, Inc. All rights reserved.